Ah life, sometimes it sneaks up on you when you least expect it and other times you least expect it to sneak up on you. For over three months now I have had in my medicinal arsenal some fairly strong pain medications for my slowly recovering back. Growing up as I did in a pharmacy, I am well aware of the multitude of side effects drugs of all varieties can potentially have. I also know that just because you have taken a pill or a potion for days, weeks or months does not mean it will not suddenly have unforeseen and previously absent consequences.
So the other day whilst traveling on mass transit here in San Francisco, I was noticing an uneasy feeling. I wasn't exactly ill but neither was all together okey dokey. When the metro passed into a tunnel I realized I was hallucinating. Nothing too outlandish but hallucinations none the less, I grew up in the sixties, I can identify a good visual cortex non-sequitur. The train emerged from the tunnel and I got off at my intended stop and took a seat on a bench. I could perhaps walk a few blocks to my prior destination, where several friends could help me with this dilemma or I could get back on the train going in the opposite direction and head back to the safety of a comforter, a cat and some sleep.
I was sure I knew what was wrong, my diagnosis was that single pain pill earlier this morning had just taken a wrong turn somewhere around the medulla oblongata. I took the train back through the phantasmagoric tunnel and made it back to the safety of my temporary cave.
However . . .
You knew there was going to be a 'however'.
It wasn't a drug reaction at all. I was genuinely ill with something akin to the 24 hr. or less flu. Felt fine, if tired, after a long nap and right as acid rain the following morning. Good decision-making based on a completely false diagnosis. Not that 'head for bed' is not a wise panacea for many if not most of the twists and turns of daily life.
The Art above is way over the top for what I experienced but I found it on a medical site I searched for the potential side effects of the meds I am taking, so at the time it felt appropriate if mildly excessive.